MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MINITAC 2.0 DURABRAID; STAPLE, FIXATION, BONE

SMITH & NEPHEW, INC. MINITAC 2.0 DURABRAID; STAPLE, FIXATION, BONE
Catalog Number 72200795
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One 2.0 minitac ti anchor inserter was returned for evaluation.The anchor and suture were not returned for examination.Examination of the inserter showed no sharp edges or abnormalities that would cause or contribute to suture breakage.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: not retracting the suture tensioning mechanism fully.The instruction for use was reviewed and was found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.
 
Event or Problem Description
It was reported that during a finger procedure, when the surgeon inserted the anchor and pulled the suture, the suture fell off the anchor.The procedure was completed with a back-up device so another bone hole was necessary.No patient injury or delay were reported.

Brand Name
MINITAC 2.0 DURABRAID
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8822096
Report Number1219602-2019-00866
Device Sequence Number18918152
Product Code JDR
UDI-Device Identifier03596010585998
UDI-Public03596010585998
Combination Product (Y/N)N
PMA/510(K) Number
K972326
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/06/2023
Device Catalogue Number72200795
Device Lot Number50739656
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2019
Initial Report FDA Received Date07/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1